Alert archive / Florida / Hurricane Local Statements in 2012
Hurricane Local Statement 1018, NWS Jacksonville, FL
NWS Jacksonville, FL issued this hurricane local statement at Oct 27, 2012, 11:12 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 11:12 PM EDT (03:12 UTC)
- Expired
- Oct 28, 2012, 4:53 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
453 WTUS82 KJAX 280312 HLSJAX URGENT - IMMEDIATE BROADCAST REQUESTED HURRICANE SANDY LOCAL STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 PM EDT SAT OCT 27 2012 ...TROPICAL STORM CONDITIONS CONTINUE OVER THE COASTAL WATERS... .NEW INFORMATION... TROPICAL STORM WARNING DROPPED FOR THE NEARSHORE WATERS. .AREAS AFFECTED... THIS LOCAL STATEMENT OFFERS GUIDANCE AND RECOMMENDATIONS FOR MARINERS...AS WELL AS OTHER MARINE INTERESTS...ALONG ALL COASTAL WATER LEGS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL WATERS. .WATCHES/WARNINGS... FOR MARINE INTERESTS...A TROPICAL STORM WARNING CONTINUES FOR THE OFFSHORE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL WATERS. PLEASE CHECK THE LATEST PUBLIC AND MARINE FORECASTS FOR DETAILED INFORMATION ABOUT ADDITIONAL HAZARDS. .STORM INFORMATION... AT 11 PM EDT...THE CENTER OF HURRICANE SANDY WAS LOCATED NEAR LATITUDE 30.9N...LONGITUDE 74.3W. THIS WAS ABOUT 420 MILES EAST OF JACKSONVILLE FL. STORM MOTION WAS NE OR 40 DEGREES AT 14 MPH. STORM INTENSITY WAS 75 MPH. .SITUATION OVERVIEW... HURRICANE SANDY WAS MOVING AWAY FROM THE FORECAST AREA. WINDS AND SEAS WILL REMAIN ELEVATED OVER THE COASTAL WATERS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS WILL REMAIN GUSTY OVER THE ADJACENT ATLANTIC WATERS OFFSHORE OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT. SEAS AND ROUGH SURF WILL GRADUALLY SUBSIDE THROUGH TOMORROW BUT WILL REMAIN HAZARDOUS. && .NEXT UPDATE... THE NEXT LOCAL STATEMENT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSONVILLE AROUND 6 AM EDT...OR SOONER IF CONDITIONS WARRANT. AMZ470-472-474-281100- /O.CON.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1112 PM EDT SAT OCT 27 2012 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT SHOULD BE IN PORT AND WELL SECURED UNTIL WINDS AND SEAS SUBSIDE. && ...WINDS AND SEAS... SUSTAINED WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WILL CONTINUE THROUGH TONIGHT...THEN SLOWLY SUBSIDE THROUGH SUNDAY. SEAS OF 10 TO 20 FEET WILL SLOWLY SUBSIDE TONIGHT INTO SUNDAY. $$ AMZ450-452-454-281100- /O.CAN.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/ /O.NEW.KJAX.HU.S.1018.121028T0312Z-000000T0000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1112 PM EDT SAT OCT 27 2012 ...TROPICAL STORM WARNING HAS BEEN CANCELLED... $$ ABE
1 follow-up statement
305 WTUS82 KJAX 280853 HLSJAX URGENT - IMMEDIATE BROADCAST REQUESTED HURRICANE SANDY LOCAL STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 453 AM EDT SUN OCT 28 2012 ...TROPICAL STORM WARNINGS CANCELLED FOR THE OFFSHORE WATERS... .NEW INFORMATION... WARNINGS HAVE BEEN DISCONTINUED. .AREAS AFFECTED... THIS LOCAL STATEMENT OFFERS GUIDANCE AND RECOMMENDATIONS FOR MARINERS...AS WELL AS OTHER MARINE INTERESTS...ALONG ALL COASTAL WATER LEGS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTAL WATERS. .WATCHES/WARNINGS... TROPICAL CYCLONE WATCHES AND WARNINGS ARE NO LONGER IN EFFECT ANYWHERE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. PLEASE CHECK THE LATEST PUBLIC AND MARINE FORECASTS FOR DETAILED INFORMATION ABOUT ADDITIONAL HAZARDS. .STORM INFORMATION... AT 4 AM EDT...THE CENTER OF HURRICANE SANDY WAS LOCATED NEAR LATITUDE 31.9N...LONGITUDE 73.3W. THIS WAS ABOUT 480 MILES EAST OF BRUNSWICK GA. STORM MOTION WAS NE OR 40 DEGREES AT 13 MPH. STORM INTENSITY WAS 75 MPH. .SITUATION OVERVIEW... TROPICAL STORM FORCE WINDS WERE NO LONGER AFFECTING THE OFFSHORE COASTAL WATERS. WINDS AND SEAS WILL GRADUALLY SUBSIDE TODAY IN THE WAKE OF HURRICANE SANDY. THIS WILL BE THE LAST HURRICANE LOCAL STATEMENT ON HURRICANE SANDY ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE JACKSONVILLE. .PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS WILL REMAIN GUSTY OVER THE ADJACENT ATLANTIC WATERS OFFSHORE OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. SEAS AND ROUGH SURF WILL GRADUALLY SUBSIDE TODAY BUT WILL REMAIN HAZARDOUS. MARINERS SHOULD CHECK THE LATEST COASTAL WATERS FORECAST BEFORE MAKING ANY DEFINITE PLANS AND BEACH GOERS SHOULD BE CAUTIOUS OF DANGEROUS SURF AND RIP CURRENTS. && .NEXT UPDATE... AS IT PERTAINS TO THIS EVENT...THIS WILL BE THE LAST LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSONVILLE REGARDING HURRICANE SANDY AND THE STORMS AFFECTS ON THE LOCAL AREA. AMZ470-472-474-281000- /O.CAN.KJAX.TR.W.1018.000000T0000Z-000000T0000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 453 AM EDT SUN OCT 28 2012 ...TROPICAL STORM WARNING IS CANCELLED... $$ AMZ450-452-454-281000- /O.CAN.KJAX.HU.S.1018.000000T0000Z-000000T0000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 453 AM EDT SUN OCT 28 2012 ...SMALL CRAFT ADVISORY CONDITIONS... $$ ENYEDI
What forecasters said that day
The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this hurricane local statement went out at Oct 27, 7:42 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 27, 7:42 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT SAT OCT 27 2012
.UPDATE...
NORTHWEST WINDS HAVE DECREASED CONSIDERABLY OVER LAND WITH OCALA
AND CRG THE WINNERS AT 7PM WITH 12 AND 13 MPH RESPECTIVELY. HAVE
CANCELLED THE LAKE WIND ADV AND UPDATED ZONES. WILL NEED TO UPDATE
ZONES AGAIN AS THEY CONTAIN WORDING ABOUT BREEZY WINDS THROUGH THE
EVENING...AND THAT DESCRIPTION IS NO LONGER VALID. STILL THERE IS
A TIGHT PRESSURE GRADIENT AND WINDS WILL REMAIN 5-10 MPH ACROSS
MUCH OF THE AREA. SATELLITE IMAGERY SHOWS A VEIL OF CIRRUS EMANATING
FROM SANDY OVER THE REGION. THESE CLOUDS WILL GRADUALLY DECREASE
AND SKIES ARE EXPECTED TO BECOME MOSTLY CLEAR BY 3 AM. TEMPS ARE
CURRENTLY IN LOWER 70S AND ON TRACK TO DIP INTO THE MID 50S INLAND
WELL INLAND TO LOW/MID 60S COASTAL NE FL.
&&
.AVIATION...
LOW CLOUDS HAVE BROKEN UP AND CIGS AT CRG/SSI ARE NEAR 4.6 KFT.
VFR CONDS ARE EXPECTED THROUGH SUNDAY. WINDS WILL BECOME GUSTY
AGAIN AFTER 14Z SUNDAY.
&&
.MARINE...
WINDS WILL GRADUALLY DIMINISH THROUGHOUT THE EVENING. SAUF1
REPORTS WINDS NW 11G16 WITH PEAK GUST OF 21 KT AT 22Z. WILL ALLOW
TROPICAL STORM WARNING TO EXPIRE FOR NEARSHORE WATERS AT 03Z AND
REPLACE WITH SCA. FARTHER OFFSHORE WINDS CONTINUE 25 TO 35 KT WITH
GUSTS 41 KT AND WILL KEEP T.S. WARNING IN PLACE.
RIP CURRENTS: HIGH RISK CONTINUES THROUGH SUNDAY. BREAKER HEIGHTS
WILL GRADUALLY LOWER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 75 43 65 / 0 0 0 0
SSI 59 76 49 65 / 0 0 0 0
JAX 57 78 45 66 / 0 0 0 0
SGJ 62 78 51 68 / 0 0 0 0
GNV 55 77 44 66 / 0 0 0 0
OCF 57 77 46 68 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/WOLF/MCALLISTERHazardous weather outlook, Oct 27, 6:51 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 651 PM EDT SAT OCT 27 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-281200- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 651 PM EDT SAT OCT 27 2012 ...TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS... ...HIGH SURF ADVISORY...BEACH EROSION AND HIGH RISK OF RIP CURRENTS WILL CONTINUE TO IMPACT THE COAST INTO SUNDAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... HURRICANE SANDY CONTINUES TO PRODUCE TROPICAL STORM FORCE WINDS OVER THE ADJACENT ATLANTIC COASTAL WATERS THIS EVENING. WINDS AND SEAS WILL BEGIN TO SLOWLY WEAKEN LATER TONIGHT. LARGE SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE COAST AS WELL AS BREAKERS IN THE 8 TO 10 FEET RANGE AND A HIGH SURF ADVISORY WILL REMAIN IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... IMPACTS FROM SANDY WILL LINGER ON SUNDAY WITH ELEVATED WINDS AND SEAS ON THE COASTAL WATERS AND HIGH RISK OF RIP CURRENTS AND ROUGH SURF ALONG THE COASTAL AREAS. MUCH COOLER AND DRIER AIR WILL FUNNEL OVER THE AREA SUNDAY INTO EARLY NEXT WEEK. LOW TEMPERATURES MAY FALL INTO THE UPPER 30S IN NORMALLY COOLER LOCALES INLAND TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 9:52 PM EDT | Small Craft Advisory | JAX | 64 hr | |
| Oct 28, 3:41 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 12 hr |
| Oct 28, 3:26 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 37 hr |
| Oct 28, 3:26 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
Nearby
Hurricane Local Statements in Florida, 2012Every hurricane local statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.